Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 221, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 8, 2005, 4:46 AM CDT for Dickey County, North Dakota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2005, 4:46 AM CDT (09:46 UTC)
- Expired
- Jul 8, 2005, 5:20 AM CDT
- In force
- 34 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Dickey County, ND
The radar
The Aberdeen radar (KABR), 76 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2245 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1894 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 080946 SVRBIS NDC021-081030- /O.NEW.KBIS.SV.W.0221.050708T0946Z-050708T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 446 AM CDT FRI JUL 8 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 530 AM CDT * AT 439 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF OAKES TO 8 MILES SOUTHWEST OF GUELPH...OR ALONG A LINE EXTENDING FROM 56 MILES SOUTHEAST OF JAMESTOWN TO 34 MILES NORTH OF ABERDEEN...AND MOVING SOUTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OAKES AROUND 500 AM CDT LAT...LON 4626 9832 4595 9852 4594 9804 4625 9802 $$ RSL
2 follow-up statements
000 WWUS53 KBIS 081009 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 509 AM CDT FRI JUL 8 2005 NDC021-081030- /O.CON.KBIS.SV.W.0221.000000T0000Z-050708T1030Z/ DICKEY ND- 509 AM CDT FRI JUL 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 AM CDT FOR EASTERN DICKEY COUNTY... AT 501 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OAKES TO LUDDEN...OR ALONG A LINE EXTENDING FROM 52 MILES NORTHEAST OF ABERDEEN TO 37 MILES NORTHEAST OF ABERDEEN...MOVING SOUTHEAST AT 30 MPH. LAT...LON 4626 9832 4595 9836 4594 9803 4625 9802 $$ RSL
000 WWUS53 KBIS 081020 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 520 AM CDT FRI JUL 8 2005 NDC021-081030- /O.CAN.KBIS.SV.W.0221.000000T0000Z-050708T1030Z/ DICKEY ND- 520 AM CDT FRI JUL 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DICKEY COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4626 9832 4595 9836 4594 9803 4625 9802 $$ RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:40 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 8, 2:40 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 240 AM CDT FRI JUL 8 2005 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... THUNDERSTORM COMPLEX MOVING THROUGH EAST CENTRAL NORTH DAKOTA EARLY THIS MORNING...MAINLY ALONG SURFACE COLD FRONT. TO THE WEST DRIER AIR OVER MONTANA BEGINNING TO FILTER EASTWARD WITH CLEARING SKIES. MAIN CONCERN WILL BE HIGH TEMPERATURES NEXT COUPLE OF DAYS WITH STRONG MID LEVEL THERMAL RIDGE ADVECTING EAST INTO THE REGION. NEXT CONCERN WILL BE THIS WEEKEND AS SOUTHWEST FLOW DEVELOPS AND SHORTWAVE MOVING THROUGH THE WESTERN HALF OF THE REGION. THIS MAY CREATE ISOLATED SEVERE THUNDERSTORMS TO THE WESTERN HALF OF THE FORECAST AREA LATE SATURDAY AFTERNOON AND EVENING. .LONG TERM...MONDAY THROUGH THURSDAY NIGHT PREVIOUS FORECAST LOOKS GOOD AND MADE ONLY MINOR ADJUSTMENTS TO THE FORECAST. TEMPERATURES EXPECTED TO REMAIN QUITE WARM THROUGH THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RGT
Hazardous weather outlook, Jul 8, 3:57 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 357 AM CDT FRI JUL 8 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090856- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 357 AM CDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY WARM TEMPERATURES AND HIGH RELATIVE HUMIDITY WILL CAUSE STRONG INSTABILITY AND STEEP LAPSE RATES LATE SATURDAY AFTERNOON AND EVENING. THIS MAY PRODUCE HIGH BASED SEVERE STORMS OVER WESTERN AND MUCH OF CENTRAL NORTH DAKOTA. THE MAIN THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE SATURDAY AFTERNOON AND EVENING. RGT
In the hours before
Special weather statement, Jul 7, 10:49 PM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1049 PM CDT THU JUL 7 2005 NDZ031>033-040-041-043-044-080344- ADAMS-BILLINGS-BOWMAN-GOLDEN VALLEY-HETTINGER-SLOPE-STARK- INCLUDING THE CITIES OF...DICKINSON...BOWMAN...MOTT...MEDORA... HETTINGER AND BEACH 1049 PM CDT THU JUL 7 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 621 ALLOWED TO EXPIRE AT 11 PM CDT/10 PM MDT... STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE WATCH AREA AND THE WATCH WILL BE ALLOWED TO EXPIRE AT 11 PM CDT/10 PM MDT. THUNDERSTORMS WILL CONTINUE OVER SOUTH CENTRAL NORTH DAKOTA. THE STORMS MAY BECOME SEVERE FOR THE NEXT 2 HOURS OVER GRANT AND SIOUX COUNTIES. TURNER
Local storm report, Jul 7, 10:56 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1056 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HAIL MINOT 48.23N 101.30W
07/07/2005 0.75 INCH WARD ND AMATEUR RADIO
HAM RADIO OPERATOR IN SOUTH MINOT REPORT.
&&
VROLLERSpecial weather statement, Jul 8, 2:05 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 205 AM CDT FRI JUL 8 2005 NDZ002>005-010>013-018>023-034>036-081303- BOTTINEAU-BURKE-BURLEIGH-DUNN-KIDDER-MCHENRY-MCLEAN-MERCER-MORTON- MOUNTRAIL-OLIVER-PIERCE-RENVILLE-ROLETTE-SHERIDAN-WARD-WELLS- INCLUDING THE CITIES OF...MINOT...BOTTINEAU...BISMARCK...MANDAN... WASHBURN...STANLEY...RUGBY...HARVEY...BEULAH AND BELCOURT 205 AM CDT FRI JUL 8 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 623 EXPIRED... THUNDERSTORMS HAVE WEAKEN ACROSS CENTRAL NORTH DAKOTA THUS THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER HAS BEEN ALLOWED TO EXPIRE AT 200 AM CDT. THUNDERSTORMS WILL CONTINUE OVER EAST CENTRAL NORTH DAKOTA EARLY THIS MORNING. A FEW STORMS MAY INCREASE IN INTENSITY AND BRIEFLY BECOME SEVERE. IF THREATENING WEATHER APPROACHES SEEK SHELTER INDOORS. TURNER
Local storm report, Jul 8, 2:35 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
235 AM CDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND GST MONTPELIER 46.70N 98.59W
07/08/2005 60 MPH STUTSMAN ND CO-OP OBSERVER
NWS COOP OBSERVER REPORTS 60 MPH WIND GUSTS FROM 215 TO
224 AM CENTRAL TIME.
&&
VROLLERLocal storm report, Jul 8, 2:45 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
245 AM CDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG 1 S BELCOURT 48.83N 99.75W
07/07/2005 ROLETTE ND LAW ENFORCEMENT
TRAILER HOME BLOWN OVER 1 FATALITY, APPEARS TO BE
STRAIGHT LINE WINDS. REPORTED BY BIA POLICE OFFICER TOM
BAKER.
&&
VROLLERLocal storm report, Jul 8, 2:59 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
259 AM CDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM FLASH FLOOD BELCOURT 48.84N 99.75W
07/07/2005 ROLETTE ND LAW ENFORCEMENT
HWY 5 IN BELCOURT HAD TO BE CLOSED DUE TO WATER OVER THE
ROAD. REPORTED BT BIA POLICE OFFICER TOM BAKER.
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:52 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 53 min |
| Jul 7, 8:32 PM CDT | Tornado Warning | BIS | McLean | 28 min |
| Jul 7, 8:44 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 31 min |
| Jul 7, 8:58 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 62 min |
| Jul 7, 9:15 PM CDT | Severe Thunderstorm Warning | BIS | Mercer | 45 min |
| Jul 7, 9:20 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 60 min |
| Jul 7, 9:29 PM CDT | Tornado Warning | BIS | Mercer | 27 min |
| Jul 7, 9:38 PM CDT | Flash Flood Warning | BIS | McLean, Mercer | 3 hr |
| Jul 7, 9:40 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 65 min |
| Jul 7, 9:44 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 61 min |
| Jul 7, 10:00 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 45 min |
| Jul 7, 10:21 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 39 min |
| Jul 7, 10:25 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 65 min |
| Jul 7, 10:36 PM CDT | Flash Flood Warning | BIS | Bottineau | 3 hr |
| Jul 7, 10:43 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 62 min |
| Jul 7, 11:00 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton, Oliver | 60 min |
| Jul 7, 11:46 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 19 min |
| Jul 7, 11:48 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 42 min |
| Jul 8, 12:05 AM CDT | Tornado Warning | BIS | Pierce | 25 min |
| Jul 8, 12:24 AM CDT | Severe Thunderstorm Warning | BIS | Kidder | 66 min |
| Jul 8, 12:35 AM CDT | Severe Thunderstorm Warning | BIS | Wells | 48 min |
| Jul 8, 12:43 AM CDT | Severe Thunderstorm Warning | BIS | Foster | 62 min |
| Jul 8, 12:57 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 63 min |
| Jul 8, 1:45 AM CDT | Severe Thunderstorm Warning | BIS | Foster | 30 min |
| Jul 8, 2:01 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 45 min |
| Jul 8, 2:27 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 63 min |
| Jul 8, 3:29 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 61 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.